Alert archive / Texas / Special Weather Statements in 2024

Special Weather Statement, NWS Fort Worth, TX

November 7, 2024Eastland County, Texas

NWS Fort Worth, TX issued this special weather statement at Nov 7, 2024, 9:10 PM CST for Eastland County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2024, 9:10 PM CST (03:10 UTC)
Expired
Nov 7, 2024, 9:45 PM CST
In force
35 min
Issued by
NWS Fort Worth, TX
Hail
0.75 in
Wind
40

County Eastland County, TX

The radar

The Dyess AFB radar (KDYX), 46 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2024-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2024-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

976 
WWUS84 KFWD 080310
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
910 PM CST Thu Nov 7 2024
 
TXZ129-080345-
Eastland TX-
910 PM CST Thu Nov 7 2024

...A strong thunderstorm will impact portions of central Eastland
County through 945 PM CST...

At 910 PM CST, Doppler radar was tracking a strong thunderstorm near
Rising Star, or 15 miles south of Cisco, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of central Eastland
County, including the following locations... Morton Valley, Pleasant
Hill, Kokomo, Staff, Sabanno, Carbon, Okra, and Olden.

This includes Interstate 20 between mile markers 335 and 345.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3249 9882 3224 9859 3208 9897 3208 9900
      3218 9911
TIME...MOT...LOC 0310Z 230DEG 24KT 3216 9896 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

79

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Nov 7, 6:11 PM CST, 2 hours 59 minutes earlier. Its key messages:

  • An active period of weather will continue through early Saturday, including the potential for some severe storms along with heavy rainfall.
  • Rainfall totals will average 1-3” through Saturday. There is a 10% chance that rainfall totals exceed 4” in parts of western North Texas, increasing the potential for flooding issues.
Area forecast discussion, Nov 7, 6:11 PM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
611 PM CST Thu Nov 7 2024

...New Short Term, Aviation...

.KEY MESSAGES...

-  An active period of weather will continue through early
   Saturday, including the potential for some severe storms along
   with heavy rainfall.

-  Rainfall totals will average 1-3” through Saturday. There is a
   10% chance that rainfall totals exceed 4” in parts of western
   North Texas, increasing the potential for flooding issues.

&&

.SHORT TERM... /NEW/
/Through Friday Evening/

A split flow regime will remain in place for a few more days
across the CONUS, with the main storm track being along the
U.S./Canada border, while the southern track contains the upper
low situated off to our west. One batch of elevated convection out
ahead of the upper low should gradually weaken over the next hour
or two, but additional thunderstorms just west of the region will
enter our western counties shortly thereafter. Activity is
developing near and north of a warm front as it retreats slowly
north through the Big Country and Central Texas this evening.
Instability and deep layer shear will continue to support the
occasional hail-producing thunderstorm with the evening activity.
Training cells may also produce isolated areas of flooding
generally along and west of the I-35 corridor.

Convection will eventually become focused west of North and
Central Texas Friday morning along a newly formed Pacific front as
the upper low approaches the Texas Panhandle. Scattered showers
and thunderstorms will spread east along the front, affecting the
western zones Friday afternoon, the I-35 corridor during the evening
hours and the eastern zones closer to midnight. The highest
severe weather threat will be across the western third of the
region in the afternoon when the better instability will reside,
with large hail and damaging winds both possible. The atmosphere
will become less favorable with time as instability begins to wane
after sunset. It is also possible that flow around the outskirts
of Hurricane Raphael hinders northward expansion of the warm
sector, which may also mitigate the severe weather potential. That
being said, a storm or two (embedded within what will likely be a
broken line of convection) along the front may still overachieve
and become severe along/east of I-35.

30

&&

.LONG TERM... /Issued 158 PM CST Thu Nov 7 2024/
/Friday Night through Thursday/

Showers and thunderstorms will be ongoing Friday night primarily
along and east of the I-35 corridor as a deep upper trough moves
into the Central Plains. A narrow, but very moist warm sector will
be in place to the east of I-35 which will continue to support at
least some threat for severe weather. More substantial will be the
deep atmospheric water content pushing PWs up in excess of 1.9"
which is near record highs for this time of year. This will
support very efficient rainfall production and deep southerly flow
will allow for some training of cells. While the overall system
will be moving quickly, there will be some potential for flooding
issues with any concentrated bands of convection. All of this
activity will spread east early Saturday with only low PoPs
persisting across our southeast counties through midday.

The rest of Saturday should feature clearing skies from west to
east and drying conditions with high temperatures in the lower
70s. Shortwave ridging will prevail throughout the Southern Plains
Sunday into Tuesday with generally dry conditions and warming
temperatures. Another system is expected to race across the
central CONUS during the midweek timeframe, but there is a little
uncertainty with respect to how much moisture we'll get back into
the region. Model consensus does indicate at least low rain
chances Wednesday afternoon and evening. We'll have 20% PoPs for
now, but these may need to be raised substantially over the
coming days if it appears better moisture gets pulled northward
ahead of the strongest lift. The shortwave disturbance will be
much more progressive so any precipitation should quickly end
early Thursday with cooler and drier conditions expected through
the end of the week.

Dunn

&&

.AVIATION... /NEW/
/00Z TAFs/

Conditions have improved to VFR at KACT but should deteriorate to
IFR by midnight local as another batch of low ceilings forms
across the region. Ceilings will likely remain at or near IFR in
the DFW Metroplex through the evening and overnight hours. Minor
improvement may occur Friday afternoon ahead of a cold front. The
front will bring a round of convection Friday evening (around
09/00Z), followed by clearing skies and north winds overnight
Friday night.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  71  55  70  54 /  50  60  80  10  10
Waco                67  78  54  70  53 /  50  60  80  10  10
Paris               60  69  56  70  50 /  30  50  90  30  20
Denton              63  71  50  71  47 /  50  70  90  10   5
McKinney            63  70  53  70  50 /  40  60  80  10  10
Dallas              65  73  54  71  53 /  40  60  80  10  10
Terrell             64  73  55  71  51 /  30  40  80  20  20
Corsicana           67  78  57  72  56 /  30  30  80  20  20
Temple              66  80  53  73  53 /  40  50  80  10  10
Mineral Wells       64  72  47  71  46 /  80  90  70   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 7, 1:37 PM CST, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
137 PM CST Thu Nov 7 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
137 PM CST Thu Nov 7 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms will continue through tonight with the
highest chances west of I-35. Heavy rainfall may cause some minor
flooding. In addition, a few storms may be severe with primarily a
large hail threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Widespread showers and thunderstorms will continue across all of
North and Central Texas Friday and Friday night. Locally heavy
rainfall may cause flooding in some locations. A few storms could
also become severe with a hail and damaging wind threat.

Thunderstorm chances will linger across East Texas on Saturday, but
no severe weather is expected.

Additional storms will arrive during the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be requested through Friday.

In the hours before

Special weather statement, Nov 7, 3:53 PM CST, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
353 PM CST Thu Nov 7 2024

TXZ102-103-072230-
Denton TX-Wise TX-
353 PM CST Thu Nov 7 2024

...A strong thunderstorm will impact portions of northeastern Wise
and northwestern Denton Counties through 430 PM CST...

At 353 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of New Fairview, or 7 miles east of Decatur, moving north
at 20 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of northeastern Wise
and northwestern Denton Counties, including the following
locations... Stony, Bolivar, Greenwood, Slidell, and Ponder.

This includes Interstate 35 between mile markers 479 and 481.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3343 9729 3342 9715 3312 9734 3316 9753
      3343 9752
TIME...MOT...LOC 2153Z 199DEG 16KT 3322 9746

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Dunn
Local storm report, Nov 7, 5:12 PM CST, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
512 PM CST Thu Nov 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             5 W Sanger              33.35N 97.26W
11/07/2024  M1.25 Inch       Denton             TX   Public

            Report from mPING: Half Dollar (1.25 in.).

&&
Local storm report, Nov 7, 5:53 PM CST, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
553 PM CST Thu Nov 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Flash Flood      2 S Temple              31.07N 97.35W
11/07/2024                   Bell               TX   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&
Special weather statement, Nov 7, 9:10 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
910 PM CST Thu Nov 7 2024

TXZ129-080345-
Eastland TX-
910 PM CST Thu Nov 7 2024

...A strong thunderstorm will impact portions of central Eastland
County through 945 PM CST...

At 910 PM CST, Doppler radar was tracking a strong thunderstorm near
Rising Star, or 15 miles south of Cisco, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of central Eastland
County, including the following locations... Morton Valley, Pleasant
Hill, Kokomo, Staff, Sabanno, Carbon, Okra, and Olden.

This includes Interstate 20 between mile markers 335 and 345.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3249 9882 3224 9859 3208 9897 3208 9900
      3218 9911
TIME...MOT...LOC 0310Z 230DEG 24KT 3216 9896

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

79

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 9:38 PM CSTSpecial Weather StatementFWDEastland37 min
Nov 7, 9:53 PM CSTFlash Flood WarningFWDEastland7 hr
Nov 7, 10:30 PM CSTSevere Thunderstorm WarningFWDEastland45 min
Nov 7, 11:23 PM CSTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto67 min
Nov 8, 12:29 AM CSTSpecial Weather StatementFWDPalo Pinto, Parker46 min
Nov 8, 12:36 AM CSTFlash Flood WarningFWDPalo Pinto, Stephens4 hr
Nov 8, 12:58 AM CSTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker62 min
Nov 8, 1:44 AM CSTSevere Thunderstorm WarningFWDJack, Parker, Wise61 min
Nov 8, 2:36 AM CSTFlash Flood WarningFWDJack, Wise4 hr
Nov 8, 3:20 AM CSTFlood WatchFWDCooke, Eastland, Jack, Montague, Palo Pinto, Parker and 3 more17 hr
Nov 8, 8:33 AM CSTAreal Flood WarningFWDMontague3 hr
Nov 8, 9:28 AM CSTRiver Flood WarningFWDStephens23 hr
Nov 8, 10:06 AM CSTRiver Flood WarningFWDJack69 hr
Nov 8, 1:48 PM CSTSevere Thunderstorm WarningFWDJack, Montague, Wise42 min
Nov 8, 2:28 PM CSTSevere Thunderstorm WarningFWDJack, Montague, Wise45 min
Nov 8, 4:05 PM CSTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro25 min

Nearby

Special Weather Statements in Texas, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.